MAUDE Adverse Event Report: KARL STORZ SE & CO. KG KARL STORZ CLICKLINE FORCEPS INSERT 43CM; BOWEL GRASPER FORCEPS INSERT

KARL STORZ SE & CO. KG KARL STORZ CLICKLINE FORCEPS INSERT 43CM; BOWEL GRASPER FORCEPS INSERT
Model Number 33410C
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is currently with manufacturer for further investigation; no investigation results so far.
 
Event or Problem Description
As per a manufacturer incident report we received from the factory in (b)(6): the main surgeon was about to move the bowel and put in the "johannes" forceps, but the instrument did not open properly; they managed to remove it from the cavity immediately.The instrument was checked by the scrub nurse, who found that the tip/head part of the "johannes" forceps was detached from the insert.The surgeon was informed.
 
Additional Manufacturer Narrative
Upon examination it could be confirmed that the shaft of the instrument was broken.The fracture surface shows signs of corrosion, which indicates that the instrument has not been cleaned and dried properly.The root cause probably is due to exerting too much force leading the instrument to break.No indication for a material or manufacturing related issue was found during the investigation.This issue is user handling error.There is no impact to patient/user reported, therefore this case is non-reportable.

Brand Name
KARL STORZ CLICKLINE FORCEPS INSERT 43CM
Common Device Name
BOWEL GRASPER FORCEPS INSERT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM  
Manufacturer Contact
susie chen
2151 e. grand avenue
el segundo, CA 90245-5017
4242188201
MDR Report Key10962809
Report Number9610617-2020-00126
Device Sequence Number14058401
Product Code GCJ
UDI-Device Identifier04048551142875
UDI-Public4048551142875
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K935071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number33410C
Device Catalogue Number33410C
Device Lot NumberWU05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer10/22/2020
Initial Report FDA Received Date12/07/2020
Supplement Report FDA Received Date08/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown